Antibiotics and periods

Common Questions and Answers about Antibiotics and periods

antibiotics

Today I started my period and I'm not supposed to start until around the 28th. Some people say some antibiotics can affect your period and some say they can't. I'm jw if anyone knows the truth about that? I never have early periods, always late. and I havent had sex in 2 months and I've had my period already.
Hi and welcome to the forum. There are lots of reasons why a woman would have late periods. Hormones drive them and hormones can be affected by things like stress or illness. If she's on antibiotics, she's probably been ill AND stressed. She should be seeing her ob/gyn annually and if the irregular periods keep up, I would suggest she get checked out by her doctor.
I have been having stomach problems from being sick in Feb. and was put on antibiotics and got very bad pains still do and couldn't eat. Still got a period in Feb when this all started and now nothing. I don't get why things are going wacky all of a sudden. Why is my periods getting longer in cycle wise? There isn't a pregnancy involved either.
The only thing that i had in my last cycle was i had UTI and i took cipro antibiotics. Not sure if this cause that problem? Please help me!
If a person is on antibiotics and has had an exposure to a bacterial infection(STDs), would the meds help in preventing the infection ? . I had unprotected oral sex with a CSW yesterday evening. I started on course of amoxicillin for my sinus problems from yesterday morning. If I had contracted gonorrhea or chlamydia from this woman , would the antibiotic help ?. I mean since the bacteria would be incubating now, wouldn't amoxicillin prevent the infection ?.
Hello I'm a 26 year old female and have just finished a course of antibiotics for a UTI. My period was 3 days late and now that it is here is seems to have a normal amount but it just looks like there is more red blood then the usual mix. Without sounding disgusting there have been the usual dark clots,etc. I was just wondering if antibiotics can have an effect on your period?
before the procedure I received IV antibiotics. I am also on birthcontrol. about 4 days after we got home my husband and I had sex but he pulled out. is there a chance that my birthcontrol was inaffectice at that point?
depends on which IUD....if it's the copper one, no effect. and even if it's the one that releases hormones the effect should be minimal because not only does the IUD use hormones to prevent pregnancy but the placement of the IUD itself can actually affect ovulation and the chances of pregnancy.. but the truth about risk of pregnancy due to taking antibiotics concurrently is iffy.
hi i have a question, ive heard that antibiotics kill off the good bacteria, since may of this year i have been on keflex Twice, Cipro Twice, Doxycycline Twice, Bactrim Twice, Azthromycin Twice and have 3 rocephin shots. now thats alot of antibiotics, and i have noticed that i have some intertrigo yeast, under my stomach and in my crotch and scrotum area. is the antibiotics why?
Taking oral contraceptives causes the lining of the uterus to become thinner, often leading to lighter periods, and not uncommonly, the periods dwindle down to spots or nothing. NOT having a period is NOT harmful, although it can be nerve wracking. Sometimes I will increase the amount of estrogen my patients are taking for several weeks so that the lining becomes thick enough to result in a period again. Hope this helps!
I am pregnant about 6 weeks and i discoverd from going to my obgyn i have a infection in my urine. They perscribed me sulfamethoxazole-tmp. They said take it jus for 7 days twice a day. however when i got home after reading the bottle it clearly says do not take if you are pregnant or think that you maybe.. So my question is what should i do is it safe to take it.
He or she should be able to advice you on weather or not to take antibiotics while on tx. You may also call your local Pharm. and ask them as well.
She said because i am breastfeeding and am on the pill, then am not supposed to have any periods. She told me not to worry though and said its normal since i am not breastfeeding as often as before... Am still a bit worried though. I wish i could see a gynae!
my periods were due on the 24th dec i'm 2 days late...and still no signs of getting it.. neither i am experiencing any pregnancy symptoms(the chances are very slim coz me and my husband used protection and i'm on the pill also coz we aren't ready yet).. i had developed serious cough and congestion for which i had to take antibiotics.. i'm cured of the cold now but now struck with ameobiasis and on medication for 3 days.. is this responsible for delayed peiods or it might be something else?
Is it possible that the pneumonia, fever and/or antibiotics could have delayed my period? I've also been going through a great deal of emotional stress.
was on antibiotics for bv, doc said thats why periods were irregular, every 21/2 weeks. ever since i took the antibiotics i didnt get my period, could the medicine have anything to do with it? or were my cycles so out of whack that i dont know when i should get it? my last period was jan. 17th. went to the dr. jan 29th.
I am so grateful I found this site.....Should I ask for antibiotics now????? Thank you so very much for any advise and sharing any experience you may have....
I do know that antibiotics cancel out the effects of the birth control pills (which are hormones). And since Agnus Castus has an effect on hormones, my guess is that there would be some interaction between it and antibiotics. At best, it would just be canceled out like birth control. But the interaction could be bad as well. I would suggest to stop taking the Agnus Castus while taking the antibiotics. I highly doubt that your Dr. would know the interaction, but it's always worth a try!
It ranges from dull to sharp, from stabbing to stinging, but it is always in the same place, between my right hip bone and my vulva (so it starts at the hip bone and goes LOW, like to where pubic hair begins). I do have Polycystic ovaries, (bilateral), but with normal hormones and regular periods--I'm thin w/no apparent insulin resistance, etc.
However since Feb till now , i only had one day of spotting and after that no more. I m 24yrs old and i m quite worried. I m not pregnant but would like to know how to overcome this problem. pls assist.
Well thats weird. I havent started my antibiotics yet because of my bad cold and yesterday i felt ill like i do when i am having a flare (MS or Lymes flare)....and got the tingling in my body, back and above my left kidney, then the pain, and the lesions came 2 of them...1 really painful and sore, just like a cat sratch again..... Not sure what is going on..could this be a flare because of the cold etc? I am wondering if i should ring my GP. It is sore this morning too....
i took my iud out in febuary of this year i had irregular periods up until last month i took an antibiotic last week for bv and now my period is late i took a pregnancy test but it was negitive and i didn't ovulate last month or this month just want to know what is going on
Yeah, pregnancy was my thought at first and even doctors thought the same but after undergoing an ultra sound, they discovered i had 0.87cm cyst in the uterus and some kind of liquid. some antibiotics were prescribed for me and now am still on medication which is gonna take 2weeks anad am even seeing some great change in this. the brown periods are ending and am hoping things get back to normal soon. am hoping for the best and i believe that am going to conceive soon as has been my prayer.
My periods were messed up and I had bladder cramps and it turned out to be a benign cyst which was recently removed. I'd talk to your doc about and U/S.
I am 41 and have be given antibiotics etc. for a uterine infection which my gynecologist thinks is the reason for my two micarriages and my lighter periods which have been like this for over a year now. Since I have been on medication (for about two months) my periods have been even lighter than before, like a day or two and of course I'm alarmed. This is the first time they have been this short.
Commonly used antibiotics for dental infections are amocicillin, erythromycin family, clindamycin, and flagyl. Flagyl is used mainly for periodotal pathogens.
MedHelp Health Answers